Alert archive / Wyoming / High Wind Warnings in 2008
High Wind Warning 9, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Mar 3, 2008, 3:14 PM MST for 4 counties in Wyoming. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2008, 3:14 PM MST (22:14 UTC)
- Expired
- Mar 4, 2008, 8:00 AM MST
- In force
- 17 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Natrona County, WY, Park County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 2 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.2 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1676 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 292 m²/s²
- 0-3 km storm-relative helicity
- 268 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KRIW 032214 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 314 PM MST MON MAR 3 2008 WYZ019-041030- /O.UPG.KRIW.HW.A.0008.080304T0600Z-080304T1500Z/ /O.NEW.KRIW.HW.W.0009.080303T2214Z-080304T1500Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 314 PM MST MON MAR 3 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 8 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 AM MST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. VERY STRONG WINDS HAVE DEVELOPED OVER THE GREEN MOUNTAINS AND RATTLESNAKE RANGE THIS AFTERNOON AND ARE EXPECTED TO CONTINUE THROUGH TUESDAY MORNING. THEREFORE...A HIGH WIND WARNING HAS BEEN ISSUED FOR THIS REGION THROUGH 8 AM TUESDAY. SUSTAINED WEST TO SOUTHWEST WINDS BETWEEN 35 AND 45 MPH WITH GUSTS TO NEAR 60 MPH ARE EXPECTED DURING THIS TIMEFRAME. THESE STRONG WINDS WILL PRESENT A HAZARD TO HIGH PROFILE VEHICLES AND CREATE BLOWING AND DRIFTING SNOW ALONG ROADWAYS. MOTORISTS SHOULD CHECK ROAD CONDITIONS AND USE EXTREME CAUTION IF TRAVELING THROUGH IMPACTED AREAS. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ SMITH
3 follow-up statements
000 WWUS75 KRIW 040431 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 931 PM MST MON MAR 3 2008 WYZ003-041200- /O.EXB.KRIW.HW.W.0009.000000T0000Z-080304T1200Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 931 PM MST MON MAR 3 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 5 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 AM MST TUESDAY. STRONG WIND GUSTS OVER 70 MPH WERE REPORTED LATE THIS EVENING NORTH OF CODY ALONG HIGHWAY 120. THESE STRONG WIND GUSTS OF 70 TO 80 MPH WILL BE POSSIBLE AROUND THE CODY AND CLARK AREA THROUGH EARLY TUESDAY MORNING. THE MOST PRONE SPOTS WILL BE ALONG HIGHWAY 120 A FEW MILES SOUTH OF CODY AND THE JUNCTION OF HIGHWAY 14...AND BETWEEN CODY AND CLARK ALONG HIGHWAY 120. DRIVERS OF LIGHTWEIGHT AND HIGH PROFILE VEHICLES SHOULD BE ESPECIALLY PREPARED FOR THESE SUDDEN AND DANGEROUS CROSSWINDS IN THE CODY AND CLARK AREAS OVERNIGHT TONIGHT. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ019-041245- /O.CON.KRIW.HW.W.0009.000000T0000Z-080304T1500Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 931 PM MST MON MAR 3 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST TUESDAY. SUSTAINED WEST TO SOUTHWEST WINDS BETWEEN 35 AND 45 MPH WITH GUSTS BETWEEN 60 AND 70 MPH WILL CONTINUE OVERNIGHT THROUGH EARLY TUESDAY MORNING. THESE HIGH WINDS WILL BE ENCOUNTERED OVER BEAVER RIM ALONG HIGHWAY 287 AND ALONG HIGHWAY 220 BETWEEN MUDDY GAP AND ALCOVA RESERVOIR. THESE STRONG WINDS WILL PRESENT A HAZARD TO HIGH PROFILE VEHICLES AND CREATE BLOWING AND DRIFTING SNOW ALONG ROADWAYS. MOTORISTS SHOULD CHECK ROAD CONDITIONS AND USE EXTREME CAUTION IF TRAVELING THROUGH IMPACTED AREAS. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$
000 WWUS75 KRIW 040830 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 130 AM MST TUE MAR 4 2008 WYZ003-040930- /O.CAN.KRIW.HW.W.0009.000000T0000Z-080304T1200Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 130 AM MST TUE MAR 4 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WARNING. A COLD FRONT ASSOCIATED WITH THE UPPER LEVEL TROUGH THAT PRODUCED THE HIGH WINDS IN THE CODY FOOTHILLS MONDAY EVENING HAS MOVED THROUGH THE AREA AND THE WINDS WILL TURN NORTHWEST AND CONTINUE TO DIMINISH. $$ WYZ019-041500- /O.CON.KRIW.HW.W.0009.000000T0000Z-080304T1500Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 130 AM MST TUE MAR 4 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING. SUSTAINED WEST TO SOUTHWEST WINDS BETWEEN 35 AND 45 MPH WITH GUSTS BETWEEN 60 AND 70 MPH WILL CONTINUE OVERNIGHT THROUGH THE EARLY MORNING. THESE HIGH WINDS WILL BE ENCOUNTERED OVER BEAVER RIM ALONG HIGHWAY 287 AND ALONG HIGHWAY 220 BETWEEN MUDDY GAP AND ALCOVA RESERVOIR. THESE STRONG WINDS WILL PRESENT A HAZARD TO HIGH PROFILE VEHICLES AND PRODUCE BLOWING AND DRIFTING SNOW ALONG ROADWAYS. MOTORISTS SHOULD CHECK ROAD CONDITIONS AND USE EXTREME CAUTION IF TRAVELING THROUGH THIS AREA. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$
000 WWUS75 KRIW 041455 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 755 AM MST TUE MAR 4 2008 WYZ019-041600- /O.EXP.KRIW.HW.W.0009.000000T0000Z-080304T1500Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 755 AM MST TUE MAR 4 2008 ...HIGH WIND WARNING WILL EXPIRE AT 8 AM MST THIS MORNING... THE HIGH WIND WARNING WILL EXPIRE AT 8 AM MST THIS MORNING. SOUTHWEST TO WEST WINDS HAVE DIMINISHED SOMEWHAT ACROSS THE AREA THIS MORNING. HOWEVER...WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 55 MPH ARE STILL EXPECTED UNTIL LATER MORNING...WHEN THEY WILL THEN TAPER AND SHIFT TO THE NORTHWEST. THE WINDS WILL CAUSE BLOWING AND DRIFTING...REDUCING THE VISIBILITY AT TIMES AS WELL AS CAUSE SLICK ROADS. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Mar 3, 11:39 AM MST, 3 hours 35 minutes earlier.
Area forecast discussion, Mar 3, 11:39 AM MST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 1139 AM MST MON MAR 3 2008 .UPDATE... SHORTWAVE IN THE PAC NW WILL MOVE RAPIDLY EASTWARD THIS AFTERNOON AND TONIGHT. ISENTROPIC LIFT WILL BEGIN DURING THE MID AFTERNOON ACROSS NORTHWEST WY...MAINLY IN YELLOWSTONE NATIONAL PARK...ACCORDING TO 12Z RUNS OF THE GFS AND NAM. INCREASED THE CHANCE OF LIGHT SNOW ACROSS THIS AREA TO HIGH CHANCE CATEGORY. H7 GRADIENT WILL TIGHTEN TONIGHT ACROSS NORTHERN WY...AS THE SHORTWAVE DIGS SOUTHEASTWARD INTO SOUTHERN IDAHO AND WESTERN WY. H7 WINDS ACROSS THE ABSAROKA MOUNTAINS WILL PEAK AT AROUND 50 KT...AND EXPECT SUSTAINED WINDS IN THIS AREA OF 40 TO 45 MPH WITH GUSTS UP TO 60 MPH. CANCELLED THE HIGH WIND WATCH FOR THE ABSAROKAS FROM 00Z TO 12 Z TUESDAY...SINCE THESE WIND SPEEDS WILL FALL JUST BELOW CRITERIA. && .PREV DISCUSSION... /ISSUED 257 AM MST MON MAR 3 2008/ SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT TRANSITORY RIDGE CURRENTLY OVER WESTERN AND CENTRAL WYOMING EARLY THIS MORNING. SOUTHWEST FLOW ALOFT AHEAD OF A VIGOROUS PACIFIC SHORT-WAVE TROUGH WILL INCREASE PACIFIC MOISTURE AND BEGIN ANOTHER ROUND OF ISENTROPIC UPGLIDE THIS AFTERNOON OVER THE NORTHWEST MOUNTAINS. AREAS OF LIGHT SNOW WILL GRADUALLY INCREASE THIS AFTERNOON FROM APPROXIMATELY JACKSON NORTHWARD INTO YELLOWSTONE NATIONAL PARK WITH AN INCH OR TWO OF ACCUMULATION POSSIBLE ALONG WEST AND SOUTHWEST FACING SLOPES WEST OF THE DIVIDE BY SUNDOWN. STRONG SOUTHWEST WINDS THROUGH THE WIND CORRIDOR (FROM THE RED DESERT NORTHEAST TO CASPER) AND IN THE CODY FOOTHILLS WILL DEVELOP TODAY AS SURFACE LOW PRESSURE GRADUALLY DEEPENS DURING THE DAY OVER FAR NORTHEAST WYOMING AND STRONG SURFACE HIGH PRESSURE OVER THE EASTERN GREAT BASIN REMAINS IN PLACE. ISSUED A HIGH WIND WATCH FOR THE ABSAROKA...GREEN AND RATTLESNAKE MOUNTAINS FOR TONIGHT AS A RESULT OF THE STRONG SURFACE PRESSURE GRADIENT AND PROGGED H7 WINDS OF 55-65KTS IN THESE AREAS. SNOWFALL IS EXPECTED TO BEGIN EAST OF THE DIVIDE IN THE BIGHORN MOUNTAINS THIS EVENING AS FAVORABLE WEST-NORTHWEST FLOW ADVECTS MOISTURE AND COMBINES WITH OROGRAPHIC EFFECTS TO BRING SNOW INTO THIS AREA. ADVISORY LEVEL SNOW AMOUNTS ARE ANTICIPATED TONIGHT THROUGH TUESDAY EVENING IN THE NORTHWEST AND BIGHORN MOUNTAINS. TOTAL SNOW ACCUMULATIONS IN THE TETON AND GROS VENTRE MOUNTAINS NORTH INTO YELLOWSTONE...THEN EAST TO THE BIGHORN MOUNTAINS OF 6 TO 12 INCHES ARE POSSIBLE TONIGHT THROUGH 06Z WEDNESDAY. QUITE THE COMPLEX UPPER LEVEL PATTERN SETTING UP TUESDAY AND TUESDAY NIGHT WITH SEVERAL SHORT- WAVES/VORT LOBES PROGGED TO MOVE THROUGH THE STATE. TUESDAY NIGHT WILL HAVE TO BE CLOSELY MONITORED AS SUBTLE CHANGES IN THE MID- LEVEL TROUGH/CLOSED LOW PLACEMENT WOULD SPELL MORE UPSLOPE NORTHEASTERLY FLOW EAST OF THE DIVIDE AND SEVERAL INCHES OF SNOW FOR THE CODY AND LANDER FOOTHILLS. A COLD NORTHWESTERLY FLOW ALOFT CONTINUES WEDNESDAY AND WEDNESDAY NIGHT WITH BELOW AVERAGE TEMPERATURES ALL AREAS AND CHANCES FOR MOUNTAINS SNOW SHOWERS. LONG TERM...THURSDAY THROUGH MONDAY GFS/ECMWF IN GOOD AGREEMENT OVERALL WITH WEATHER PATTERN THU THROUGH NEXT MONDAY...WITH SOME TIMING ISSUES TOWARD NEXT SUN AND MON WITH FEATURES. NNW FLOW ALOFT THU AND THU NIGHT WITH ANOTHER SURGE OF COLD AIR INTO THE HIGH PLAINS WITH NE WY ON THE FRINGE OF COLD AIRMASS. WILL KEEP LOW PRECIP CHANCE IN THE NE ZONES FOR NOW. UPPER RIDGE MOVES TO WY ON FRI WITH MOSTLY DRY DAY EXPECTED. NEXT WEATHER SYSTEM FRI NIGHT AND SAT LOOKS WEAK WITH ANOTHER ONE SAT NIGHT INTO SUNDAY MORNING. WILL HAVE LOW PRECIP CHANCES IN THE MTS AND NE ZONES. A MOIST WNW FLOW ALOFT FORECAST NEXT SUN BY GFS/ECMWF WHICH WOULD FAVOR THE WESTERN MTS. THEN FLOW ALOFT BACKS TO WSW NEXT MON AHEAD OF THE NEXT TROUGH. WILL HAVE CHANCE OF PRECIP IN THE WEST MON SPREADING EAST MON NIGHT. AS FOR TEMPS...STILL FAIRLY COLD ON THU THEN WARMER ON FRI. NEAR SEASONAL TEMPS NEXT WEEKEND. AVIATION... WEAK HIGH PRESSURE RIDGE ALOFT WILL BE OVER WESTERN AND CENTRAL WYOMING TODAY. EARLY SOME VALLEY AND BASIN FOG WILL BE AROUND...ESPECIALLY OVER FRESH SNOW COVER WITH LOCAL TERRAIN OBSCURATIONS. BY MID DAY...VFR CONDITIONS ARE EXPECTED ACROSS THE AREA. IN THE AFTERNOON HIGH CLOUDS WILL BE ON THE INCREASE IN NORTHWEST WYOMING AHEAD OF A PACIFIC LOW PRESSURE TROUGH MOVING INTO THE NORTHERN ROCKIES FROM THE PACIFIC NORTHWEST. BY LATE AFTERNOON SCATTERED MOUNTAIN SNOW SHOWERS WILL DEVELOP IN THE WEST...INCREASE AND SPREAD SOUTH AND EAST THROUGH THE NIGHT. SNOW CAN BE EXPECTED AROUND KJAC AFTER 21Z MONDAY. MOUNTAIN OBSCURATIONS WILL BECOME COMMON BY 06Z TUESDAY. FIRE WEATHER... STRONG SOUTHWEST WINDS WILL DEVELOP ONCE AGAIN TODAY ACROSS THE WIND CORRIDOR AND CODY FOOTHILLS. ANOTHER PACIFIC STORM SYSTEM WILL MOVE THROUGH THE DISTRICT TONIGHT AND TUESDAY WITH ANOTHER ROUND OF SNOWFALL EXPECTED IN MANY AREAS. && .RIW WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM 11 PM MST THIS EVENING THROUGH TUESDAY MORNING FOR WYZ019. && UPDATE...SMITH SHORT TERM...CHURCH LONG TERM...AR AVIATION...C.BAKER FIRE WEATHER...CHURCH
Hazardous weather outlook, Mar 3, 4:00 AM MST, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 400 AM MST MON MAR 3 2008 WYZ001>020-022>030-041300- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 400 AM MST MON MAR 3 2008 ...HIGH WIND WATCH TONIGHT FOR THE ABSAROKA MOUNTAINS... ...HIGH WIND WATCH FOR THE GREEN MOUNTAINS AND RATTLESNAKE RANGE FROM 11 PM THIS EVENING UNTIL 8 AM TUESDAY MORNING... .DAY ONE...TODAY AND TONIGHT ANOTHER PACIFIC STORM SYSTEM IS EXPECTED TO BRING ACCUMULATING SNOWFALL TO THE MOUNTAINS OF NORTHWEST AND CENTRAL WYOMING BEGINNING TONIGHT. SNOW ACCUMULATION OF 2 TO 4 INCHES ARE EXPECTED IN THE TETON AND GROS VENTRE MOUNTAINS NORTH INTO YELLOWSTONE PARK...THEN EAST TO THE BIGHORN MOUNTAINS BY SUNRISE TUESDAY. SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED IN THE REMAINING WESTERN MOUNTAINS TONIGHT. AREAS OF STRONG WINDS ARE POSSIBLE IN THE ABSAROKA MOUNTAINS TONIGHT. HERE A WEST WIND AT SPEEDS OF 45 TO 55 MPH WILL BE POSSIBLE WITH GUSTS AROUND 75 MPH. IN THE GREEN MOUNTAINS AND RATTLESNAKE RANGE STRONG WINDS ARE POSSIBLE LATE THIS EVENING THROUGH MID MORNING TUESDAY. SOUTHWEST WIND SPEEDS HERE WILL BE FROM 35 TO 45 MPH WITH GUSTS OF 60 MPH OR HIGHER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TOTAL SNOW ACCUMULATIONS BY TUESDAY EVENING OF 6 TO 12 INCHES ARE POSSIBLE IN THE NORTHWEST AND BIGHORN MOUNTAINS. 3 TO 6 INCHES OF ACCUMULATION ARE POSSIBLE IN THE REMAINDER OF THE MOUNTAINS OF WESTERN AND CENTRAL WYOMING WITH 2 TO 4 INCHES POSSIBLE IN THE WESTERN VALLEYS. LIGHT SNOW ACCUMULATIONS ARE ALSO POSSIBLE IN THE CODY AND LANDER FOOTHILLS TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SNOW AMOUNTS. THANK YOU VERY MUCH. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 2:45 AM MST | High Wind Watch | RIW | Fremont, Hot Springs, Natrona, Park, Sweetwater | 12 hr |
| Mar 3, 3:31 PM MST | Snow Advisory | RIW | Big Horn, Fremont, Johnson, Lincoln, Natrona, Park and 3 more | 30 hr |
Nearby
High Wind Warnings in Wyoming, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.